Thunderstorm Wind, Chase
- When
- June 28, 7:22 PM MST
- Where
- Chase County, 0.53 mi W of Imperial
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.520, -101.640
Thunderstorms developed across southwest and north central Nebraska where strong damaging winds to 70 mph toppled trees and downed large tree limbs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed across southwest and north central Nebraska where strong damaging winds to 70 mph toppled trees and downed large tree limbs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 28, 4:36 PM MST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 636 PM CDT THU JUN 28 2012 .AVIATION... FOR THE KLBF AND KVTN TERMINALS THROUGH 00Z SATURDAY. ABUNDANT MID TO HIGH LEVEL CLOUDINESS WILL STREAM INTO WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AS ISOLATED SHOWERS AND THUNDERSTORMS LIFT EAST OFF THE FRONT RANGES OF WYOMING AND COLORADO. THUNDERSTORMS ARE POSSIBLE IN THE VICINITY OF THE KLBF TERMINAL AFTER 02Z THIS EVENING. STORMS SHOULD END AFTER 07Z WITH CLEARING SKIES OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO REMAIN SOUTH OF THE KVTN TERMINAL TONIGHT WITH SOME MID AND HIGH CLOUDINESS EXPECTED. FOR FRIDAY...CLEAR SKIES ARE EXPECTED AT BOTH TERMINALS. WINDS WILL BE LIGHT AND VARIABLE TONIGHT...WITH SOME ERRATIC WIND GUSTS IN THE VICINITY OF THUNDERSTORMS. FOR FRIDAY...LIGHT NORTHWESTERLY WINDS AT UNDER 10 KTS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 337 PM CDT THU JUN 28 2012/ SYNOPSIS... UPPER LOW ACROSS MANITOBA HAS FLATTENED UPPER RIDGE CURRENTLY ACROSS THE CENTRAL PLAINS. WATER VAPOR SHOWING NARROW BAND OF GOOD TROPICAL MOISTURE STREAMING ALONG THE WESTERN SIDE OF THE RIDGE AND TAKES IT ACROSS MOST OF THE CWA. WARM/FAIRLY MOIST BOUNDARY LAYER IN PLACE. TEMPS ARE MID 90S SOUTH AND NEAR 90/LOWER 90S NORTH. SURFACE WINDS GENERALLY LIGHT SOUTHEAST. CONSIDERABLE CONVECTION FIRING ACROSS COLORADO AND ADJACENT MOUNTAIN STATES. .DISCUSSION... WITH BETTER SURFACE MOISTURE AVAILABLE THIS AFTERNOON...PW VALUES INCREASE FROM AROUND 1.25 INCHES PEAKING NEAR 1.5 INCHES AT 06Z. A WEAK UPPER LEVEL DISTURBANCE CURRENTLY CROSS CENTRAL COLORADO WILL RIDE THE RIDGE PERIPHERY WITH ANOTHER CHANCE FOR THUNDERSTORMS. HAVE GONE WITH NEAR 30 POPS SOUTHERN HAVE OF AREA AND SLIGHT CHANCE NORTH. BETTER MOISTURE WILL LEAD TO HIGHER QPF THAN LAST EVENING...ALTHOUGH COVERAGE MAY BE MORE LIMITED/FOCUSED. BASED ON AVAILABLE MOISTURE/INSTABILITY...A FEW STORMS WILL CONTAIN GUSTY WINDS AND SMALL HAIL THIS EVENING. DAMAGING WINDS/LARGE HAIL IS POSSIBLE. SURFACE LOW LIFTS NORTH FRIDAY. MODELS IN GOOD AGREEMENT INCREASING 850 MB TEMPS BACK ABOVE 30C FOR MOST OF THE CWA. FORECAST HIGHS FOLLOW SUIT WITH TEMPS IN THE UPPER 90S TO 106...WARMEST ACROSS SW NEB. MODELS PUSH DRYLINE TO NEAR HIGHWAY 61...WITH WESTERLY WINDS TO THE WEST OF THE DRYLINE. EASTERLY WINDS PERSIST NEAR AND EAST OF HIGHWAY 83. WARMER TEMPS ALOFT SHOULD HELP TO HOLD CAP IN PLACE. CANNOT RULE OUT SOME ACTIVITY ACROSS THE FAR NE DUE TO LINGERING DISTURBANCE. HIGHER DEWPOINTS AND SLIGHTLY HIGHER TEMPERATURES BRING HEAT INDEX VALUES TO NEAR 100 OR HIGHER ACROSS SOUTHEASTERN TWO TIERS OF COUNTIES. THUS...A HEAT ADVISORY ISSUED FROM NOON UNTIL 9 PM CDT FRIDAY. SATURDAYS HIGHS A COUPLE OF DEGREES LESS. THIS BASED ON PRIMARILY SOUTHEAST SURFACE WINDS MET/2M TEMPS GUIDANCE CONTINUED TO PUSH WIDESPREAD HIGHS FROM LOW 100S SOUTHWEST TO UPPER 90S NORTHEAST. THERE WILL BE MAINLY A SLIGHT CHANCE FRO AFTERNOON/OVERNIGHT THUNDERSTORMS AS NORTHERN PLAINS DISTURBANCE CROSSES. DEVELOPMENT AND COVERAGE OF STORMS LOOKS TO BE LESS THAN WHAT IS EXPECTED FOR TONIGHT HOWEVER...SO ANY RELIEF FROM THE WORSENING DROUGHT CONDITIONS IS UNLIKELY. ON SUNDAY...UPPER RIDGE BUILD NORTH INTO THE NORTHERN PLAINS WITH HIGHS AGAIN AROUND 100. LOOK DRY AS RIDGING ALOFT WILL BRING WARMER TEMPS ALOFT AND SUPPRESS DEVELOPMENT. && .FIRE WEATHER... THUNDERSTORM DEVELOPMENT THIS EVENING WILL POSE A RISK FOR DRY LIGHTNING AND GUSTY WINDS WHICH COULD INCREASE FIRE SPREAD. && MONDAY THROUGH THURSDAY... THE HEAT WILL CONTINUE IN THE EXTENDED. IN FACT...IT APPEARS THAT THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL EXPAND AND BUILD WEST. THIS WILL ENSURE CONTINUED HEAT. HIGHS IN THE UPPER 90S TO NEAR 102 DEGREES LOOK LIKELY EACH DAY. PRECIP CHANCES ARE LOOKING SLIM AT BEST...ESPECIALLY AS THE RIDGE BUILDS WEST OVER THE AREA. HAVE REMOVED ANY MENTION OF RAIN AFTER TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 9 PM CDT FRIDAY FOR NEZ007-010-027>029-038-059-070-071. HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ070-071. && SHORT TERM/EXTENDED...ROBERG/TAYLOR AVIATION...BUTTLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 PM CDT THU JUN 28 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-292030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 324 PM CDT THU JUN 28 2012 /224 PM MDT THU JUN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. IT IS POSSIBLE THAT A FEW OF THE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS SOUTHWEST NEBRASKA. LARGE HAIL TO THE SIZE OF QUARTERS...AND DAMAGING WINDS ARE THE MAIN CONCERNS. IN ADDITION...A FEW OF THE STORMS MAY CONTAIN LITTLE RAINFALL...AND DRY LIGHTNING MAY SPARK GRASS FIRES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE HEAT WILL CONTINUE INTO NEXT WEEK ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. HIGH HUMIDITY AT TIMES WILL MAKE CONDITIONS QUITE UNCOMFORTABLE. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE EACH DAY THROUGH MONDAY...BUT WILL PROVIDE LITTLE RELIEF FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED FOR A TIME ACROSS SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 855 PM CDT THU JUN 28 2012 NEZ056-290245- DEUEL NE- 755 PM MDT THU JUN 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DEUEL COUNTY UNTIL 845 PM MDT... AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OVID...OR 8 MILES WEST OF JULESBURG...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHAPPELL... BIG SPRINGS... GOLDENEYE STATE WILDLIFE MANAGEMENT AREA... INTERSTATE 80 MILE MARKER 90... HIGHWAY 27 MILE MARKER 100... INTERSTATE 80 MILE MARKER 100... HIGHWAY 30 MILE MARKER 100... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BUTTLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 807 PM MDT THU JUN 28 2012 NEZ058-069-290245- CHASE NE-PERKINS NE- 807 PM MDT THU JUN 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND CHASE COUNTIES UNTIL 845 PM MDT... AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF PLEASANT VALLEY TO 11 MILES SOUTH OF CHAMPION...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... IMPERIAL... LAMAR... CHAMPION... ENDERS RESERVOIR STATE RECREATION AREA... ENDERS... HIGHWAY 6 MILE MARKER 10... HIGHWAY 61 MILE MARKER 50... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
The Goodland radar (KGLD), 128 km away, was scanning. The volume nearest the first event began at 02:24 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387731, 387732.